Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, KY

August 9, 2021Bell County, Harlan County, Knox County, Kentucky

NWS Jackson, KY issued this special weather statement at Aug 9, 2021, 5:16 PM EDT for Bell County, Harlan County, Knox County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 5:16 PM EDT (21:16 UTC)
Expired
Aug 9, 2021, 6:00 PM EDT
In force
44 min
Issued by
NWS Jackson, KY
Hail
0.25 in
Wind
40

Counties Bell County, KY, Harlan County, KY, Knox County, KY

The radar

The Knoxville radar (KMRX), 63 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WWUS83 KJKL 092116
SPSJKL

Special Weather Statement
National Weather Service JACKSON KY
516 PM EDT Mon Aug 9 2021
 
KYZ085>088-117-092200-
Whitley KY-Knox KY-Bell KY-Harlan KY-Leslie KY-
516 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of Harlan, Bell,
central Knox and southeastern Whitley Counties through 600 PM EDT...

At 516 PM EDT, Doppler radar was tracking a strong thunderstorm over
Trosper, or near Pineville, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Fourmile, Clear Creek Springs, Dewitt and Walker around 520 PM 
  EDT.
  Pineville, Straight Creek, Wallsend, Wasioto, Cary, East 
  Pineville, Blanche, Ferndale and Meldrum around 525 PM EDT.
  Kettle Island, Arjay, Calvin, Ponza and Rella around 530 PM EDT.
  Miracle, Balkan, Callaway, Varilla, Oaks and Stony Fork Junction 
  around 535 PM EDT.

Other locations in the path of this storm include Black Snake,
Blackmont, Cubage, Molus, Tacky Town, Wallins Creek, Pathfork,
Coldiron, Kentenia, White Star, Tremont, Harlan, Martins Fork,
Peepace Store, Liggett, Hensley Store, Mary Alice, Grays Knob,
Teetersville, Elcomb and Tway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3659 8416 3694 8395 3688 8290 3685 8301
      3685 8307 3678 8313 3674 8314 3670 8334
      3667 8343 3667 8353 3662 8364 3660 8368
TIME...MOT...LOC 2116Z 276DEG 35KT 3678 8380 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

GREIF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:55 PM EDT, 21 minutes earlier.

Area forecast discussion, Aug 9, 4:55 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
455 PM EDT Mon Aug 9 2021

.SHORT TERM...(This evening through Tuesday night)
Issued at 455 PM EDT MON AUG 9 2021

20Z sfc analysis shows an area of high pressure just to the east
of Kentucky while low pressure is moving in from the northwest.
This is accompanied by a cluster of storms that are weakening
over our area and some stronger ones still sustaining themselves
to the southwest of the CWA. Otherwise, under partial sunshine,
temperatures across eastern Kentucky managed to climb into the
mid 80s most places before falling back in the rain to the low
70s. Meanwhile, the dewpoints are elevated in the upper 60s to
lower 70s. The pressure gradient between the systems has kept a
steady flow of air moving from the southwest into the JKL CWA at
around 10 mph with some occasional gusts up to 20 mph away from
storms but as high as 50 mph with the gust fronts crossing the
region. This is keeping the heat and humidity up over the area -
providing ample fuel for the storms to feed upon.

The models are in good agreement aloft through the short term
portion of the forecast. They all depict a slowly building ridge
from the southern half of the nation expanding north into the
southern Ohio Valley through Wednesday morning. North of this, a
retreating shortwave passes through the Great Lakes taking some of
its energy along with it tonight - brushing eastern Kentucky as it
departs. The next strong trough upstream, looks to steer clear of
the region by moving more northeastward from the Northern Plains
into Central Canada through 12Z Wednesday allowing those rising
heights to be the story for Kentucky. Given the relatively small
model spread aloft have favored the NBM as the starting point to the
grids, though with a strong lean on the current radar trends and
CAMs consensus in the near term through Tuesday afternoon.

Sensible weather will feature conditions favorable for convection
through much of the short term portion of the forecast. Heat and
humidity will be in place as fuel while a smidge of upper level
support looks be more than enough to sustain the current convection
into this evening and the again on Tuesday. Some of the models
continue to show activity staring up before dawn Tuesday. Given
the subtle features that will dominate the mesoscale through the
next 36 to 48 hours will allow for higher than climo PoPs and sky
cover. As such, the normal ridge to valley temperature split is
likely to be muted tonight along with the worse of the river
valley fog into dawn Tuesday. The severe potential will be
at least marginal both for the rest of today and on Tuesday
mainly dependent on the diurnal instability available - up to 1500
J/kg currently to perhaps 3000 J/kg at peak heating Tuesday -
though some storm scale dynamics and organization will also
support the threat. Given the high freezing levels the main
threat from the stronger storm clusters will be damaging wind
gusts. In addition, despite some recent dryness, any training
of the stronger cells will have the potential for localized
excessive rainfall and a concern for flooding - particularly on
account of PW over 1.8 inches supporting bouts of torrential
rain. Things should be settling by Tuesday evening but a renewed
pcpn threat by dawn Wednesday could also limit the terrain
distinctions in low temperatures while muting the worse of the
fog.

Only made small terrain and spot specific adjustments to the NBM
temperatures through the period given the clouds and convection
around. As for PoPs - generally adjusted them for current radar
and CAMs trends through Tuesday afternoon.

.LONG TERM...(Wednesday through Monday)
Issued at 301 PM EDT MON AUG 9 2021

The first part of the period will feature summer pattern with hot
and muggy conditions expected. This as dome of ridging sets up in
the southern parts of the lower 48 and any upper level troughs
becoming more subtle. However, given the flatter pattern overall
in the Ohio Valley expect weaker embedded shortwaves to lead to a
fairly active pattern across the Lower Ohio Valley. These bouts of
showers and thunderstorms will be most prevalent in the afternoon
and evening hours when instability from daytime heating is
maximized. The greatest threat for stronger storms looks to be
Thursday and Friday given approaching cold front and high
instability. However, isolated strong storm threat still possible
Wednesday and daily chances of heavier rain through Friday given
the PWATs climb closer to nearly 2 inches for some locations and
slow storm motions. The warm air will be noticeable with the muggy
conditions, as highs soar into the upper 80s to lower 90s through
Friday. The overnight lows will be quite warm, with some nights
getting close to maximum min records.

This weekend has been a bit more volatile in the guidance suites,
with what looks like a better consensus on a cold front settling
south and becoming more stationary across the Lower Ohio Valley
and Tennessee Valley. This would bring some drier air and cooler
temperatures for the weekend into early next week, but not as dry
as you might want given the lack of better frontal push. This
boundary would also be the anchor for afternoon convection in
parts of southeast Kentucky through the weekend if it sticks
around. Given the uncertainty in these previously mentioned items
and the various guidance suites backing off the idea of the front
making it south will lean close to the NBM for this part of the
period. Afternoon highs are expected to stay in the low to mid 80s
and afternoon dewpoints in the mid to upper 60s will provide some
relief.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 200 PM EDT MON AUG 9 2021

Convection this afternoon is now the main concern with a self-
sustaining cluster of storms expected to affect most of the TAF
sites through 00Z. Accordingly, have maintained VCTS through then
with a tempo for worse prevailing conditions at all sites mainly
from 18-22Z. Otherwise, VFR conditions will prevail through the
majority of the forecast; however, any locations that see a
direct impact from thunderstorms will see temporary IFR or worse
conditions, along with gusty winds of up to 30 kts. Convection is
expected to generally diminish by sunset, before upticking once
again towards dawn Tuesday. Fog will likely be at a minimum for
most of the night - to MVFR at worst - dependent on any clearing
of the clouds. Winds will be out of the south and southwest at 5
to 10 kts through the early evening, before diminishing towards
dusk.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GREIF
LONG TERM...DJ
AVIATION...GEOGERIAN/GREIF
Hazardous weather outlook, Aug 9, 4:10 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
410 PM EDT Mon Aug 9 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-102315-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
410 PM EDT Mon Aug 9 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms will continue into the
evening. Some of the storms could be strong with gusty winds and
heavy rainfall.

There is also a small chance of a storm through the rest of the
night.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are possible at times through the period. Some of
the stronger storms will be capable of producing gusty winds and
torrential downpours through Friday. Isolated cases of wind damage
and high water will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report thunderstorm wind damage and
flooding to the National Weather Service.

GREIF/DJ

In the hours before

Special weather statement, Aug 9, 3:29 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service JACKSON KY
329 PM EDT Mon Aug 9 2021

KYZ069-080-108-109-111>116-092015-
Jackson KY-Lee KY-Clay KY-Breathitt KY-Perry KY-Knott KY-Owsley KY-
Magoffin KY-Wolfe KY-Laurel KY-
329 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northeastern Laurel,
Owsley, northern Perry, eastern Jackson, northwestern Knott,
Breathitt, Magoffin, Lee, southern Wolfe and northern Clay Counties
through 415 PM EDT...

At 329 PM EDT, Doppler radar was tracking a strong thunderstorm over
Levi, or over Booneville, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Stay, Grass, Eversole and Ricetown around 335 PM EDT.
  Lerose, Lone, Cowcreek, St. Helens, Airedale and Arnett around 340
  PM EDT.
  Jetts Creek, Athol, Tallega, Canyon Falls, Monica, Primrose,
  Williba and Vada around 345 PM EDT.

Other locations in the path of this storm include Copebranch,
Guerrant, Oakdale, Turkey, Houston, Fillmore, Widecreek, Chenowee,
Yeadon, War Creek, Canoe, Sebastian's Branch, Talbert, Pence,
Elkatawa, Gentry, Curt, Frozen Creek, Lawson, Jackson, Inverness,
Dumont, Haddix, Fivemile, Howard Creek, Copland, Sewell, Saldee,
Vancleve, Noctor, Portsmouth, Quicksand, Smith Branch, Keck, Lost
Creek, Flintville, Clayhole, Taulbee and Watts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3720 8416 3756 8393 3754 8391 3762 8387
      3764 8381 3766 8382 3771 8375 3772 8371
      3774 8369 3775 8331 3771 8326 3775 8324
      3775 8295 3767 8294 3763 8290 3733 8294
      3729 8336 3732 8340 3727 8349
TIME...MOT...LOC 1929Z 259DEG 28KT 3749 8371

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GREIF
Local storm report, Aug 9, 3:37 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
337 PM EDT MON AUG 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     1 W GATUN               36.87N 83.32W
08/07/2021                   HARLAN             KY   DEPT OF HIGHWAYS

            TREE DOWN ON HIGHWAY 421 AT MILE MARKER
            18.5.

&&

CARICO
Special weather statement, Aug 9, 3:37 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service JACKSON KY
337 PM EDT Mon Aug 9 2021

KYZ080-086-116-117-092015-
Clay KY-Knox KY-Laurel KY-Leslie KY-
337 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of Laurel, northern
Knox, southwestern Leslie and Clay Counties through 415 PM EDT...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm over
London, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Levi Jackson S.P. around 340 PM EDT.
  Maplesville and Lesbas around 345 PM EDT.
  Deer Lick, Langnau, Crawford and Tuttle around 350 PM EDT.
  Marydell, Portersburg, Lida, Sasser, Cane Creek, Blackwater,
  Fogertown, Benge and Gibbs around 355 PM EDT.

Other locations in the path of this storm include Urban, Byron,
Bush, Lake, Grace, Tedders, Pigeonroost, Sidell, Cottongin, Woollum,
Manchester, Horse Creek Junction, Sibert, Hima, Herron, Littleton,
Bluehole, House, Park Valley, Jonsee, Boho, Goose Rock, Hector,
Botto, Bernice, Tanksley, Plank, Mill Pond, Wild Cat and Spurlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3696 8422 3694 8423 3695 8426 3721 8418
      3728 8357 3726 8351 3724 8350 3725 8349
      3695 8331 3694 8354 3695 8359 3694 8358
      3694 8409 3697 8412 3696 8414 3697 8415
      3694 8416
TIME...MOT...LOC 1936Z 267DEG 27KT 3713 8409

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, Aug 9, 3:50 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service JACKSON KY
350 PM EDT Mon Aug 9 2021

KYZ079-080-083>086-092030-
McCreary KY-Whitley KY-Knox KY-Wayne KY-Laurel KY-Pulaski KY-
350 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northeastern Wayne,
southwestern Laurel, west central Knox, southeastern Pulaski, central
McCreary and northwestern Whitley Counties through 430 PM EDT...

At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
Huxley, or 14 miles north of Whitley City, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Bark Camp, Baldrock, Youngs Creek and Rockcastle Springs around
  355 PM EDT.
  Grove, Rye, Vox, Holly Bay Rec. Area, Deering and Walden around
  400 PM EDT.
  Barton, North Corbin, Keavy, Woodbine, Hightop and Faber around
  405 PM EDT.

Other locations in the path of this storm include Dorthae, Moore
Hill, Lily, Wilton, Fariston, London-Corbin Airport, Lynn Camp,
McHargue, Gray, Bertha Station, Rossland and Levi Jackson S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3667 8457 3709 8473 3718 8404 3683 8396
TIME...MOT...LOC 1949Z 257DEG 46KT 3692 8438

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, Aug 9, 4:26 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service JACKSON KY
426 PM EDT Mon Aug 9 2021

KYZ080-085-086-092115-
Whitley KY-Knox KY-Laurel KY-
426 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southern Laurel,
Knox and Whitley Counties through 515 PM EDT...

At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
Redbird, or near Williamsburg, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Goldbug, Bon and Walden around 435 PM EDT.
  Williamsburg around 440 PM EDT.
  Wofford, Rockholds, Emlyn, Pleasant View and Faber around 445 PM
  EDT.

Other locations in the path of this storm include Suttons Mill,
Mountain Ash, Yaden, Perkins, Julip, Lucky, Verne, Dixie, Nevisdale,
Packard, Polly Camp, Louden and Gatliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3662 8425 3668 8431 3681 8436 3683 8432
      3684 8434 3694 8430 3694 8436 3699 8435
      3700 8431 3702 8433 3704 8430 3707 8432
      3710 8428 3714 8429 3708 8388 3707 8389
      3703 8380 3671 8384 3665 8395 3661 8393
TIME...MOT...LOC 2026Z 273DEG 13KT 3677 8422

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GREIF
Special weather statement, Aug 9, 5:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
516 PM EDT Mon Aug 9 2021

KYZ085>088-117-092200-
Whitley KY-Knox KY-Bell KY-Harlan KY-Leslie KY-
516 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of Harlan, Bell,
central Knox and southeastern Whitley Counties through 600 PM EDT...

At 516 PM EDT, Doppler radar was tracking a strong thunderstorm over
Trosper, or near Pineville, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Fourmile, Clear Creek Springs, Dewitt and Walker around 520 PM
  EDT.
  Pineville, Straight Creek, Wallsend, Wasioto, Cary, East
  Pineville, Blanche, Ferndale and Meldrum around 525 PM EDT.
  Kettle Island, Arjay, Calvin, Ponza and Rella around 530 PM EDT.
  Miracle, Balkan, Callaway, Varilla, Oaks and Stony Fork Junction
  around 535 PM EDT.

Other locations in the path of this storm include Black Snake,
Blackmont, Cubage, Molus, Tacky Town, Wallins Creek, Pathfork,
Coldiron, Kentenia, White Star, Tremont, Harlan, Martins Fork,
Peepace Store, Liggett, Hensley Store, Mary Alice, Grays Knob,
Teetersville, Elcomb and Tway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3659 8416 3694 8395 3688 8290 3685 8301
      3685 8307 3678 8313 3674 8314 3670 8334
      3667 8343 3667 8353 3662 8364 3660 8368
TIME...MOT...LOC 2116Z 276DEG 35KT 3678 8380

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:59 PM EDTSpecial Weather StatementJKLMontgomery46 min
Aug 9, 2:14 PM EDTSpecial Weather StatementJKLRockcastle46 min
Aug 9, 2:31 PM EDTSpecial Weather StatementJKLBath, Elliott, Menifee, Rowan44 min
Aug 9, 2:35 PM EDTSpecial Weather StatementJKLMcCreary, Wayne40 min
Aug 9, 2:41 PM EDTSpecial Weather StatementJKLEstill, Jackson, Lee, Owsley49 min
Aug 9, 2:49 PM EDTSpecial Weather StatementJKLLaurel, Pulaski41 min
Aug 9, 3:14 PM EDTSpecial Weather StatementJKLElliott46 min
Aug 9, 3:15 PM EDTSpecial Weather StatementJKLMcCreary, Whitley45 min
Aug 9, 3:29 PM EDTSpecial Weather StatementJKLBreathitt, Jackson, Knott, Lee, Magoffin, Owsley and 1 more46 min
Aug 9, 3:37 PM EDTSpecial Weather StatementJKLClay, Laurel38 min
Aug 9, 3:50 PM EDTSpecial Weather StatementJKLLaurel, McCreary, Pulaski40 min
Aug 9, 4:26 PM EDTSpecial Weather StatementJKLKnox, Laurel, Whitley49 min
Aug 9, 6:04 PM EDTSpecial Weather StatementJKLMcCreary41 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.